SIGNUP - FREE Membership and 1 FREE Sewing Lesson
| FAQ | Login
 

Platinum Sponsor
PatternReview.com
PatternReview.com

Forum > Miscellaneous > Migraines.... ( Moderated by Deepika, EleanorSews, CynthiaSue)

Please LOGIN or Join PatternReview
Go to Page:
Migraines....
Anyone else here get them?
Jatman
star
Jatman  Friend of PR
Intermediate
Michigan USA
Member since 6/26/06
Posts: 1310
Send Message

      



Date: 3/25/10 3:31 PM

And what do you take for them?

It took me a while to find something that works but I found that Zomig could wipe out a migraine in about 20 minutes which was such a welcome relief. But I have found in the last few years that Zomig has started to give me some side effects that are annoying - it makes me dizzy and makes my joints ache. This is new and I'm sure it's not good. Has anyone else had this problem with Zomig? Anyone had any luck with other migraine meds?

I've tried Immunex (or Immitrix? something like that) and it gave me sort of a hot-I-think-I'm-having-a-heart-attack feeling. Needless to say I didn't like it.

Any suggestions welcome as I have a doctor's appointment in a couple of weeks and think it may be time to change my migraine meds.

JT

SewVeryCreative

SewVeryCreative
Advanced
Florida USA
Member since 8/23/07
Posts: 2604
Send Message

      



In reply to Jatman


Date: 3/25/10 3:38 PM

I do. Well, sorta.

I get what's newly been diagnosed as "Stress Aggravated Migraines." When I say "newly diagnosed" I mean that although I've always been diagnosed as having "regular" migraines (since I was 10), my new doctor says that they are actually SAM. :/

So, I take something called Cyclobenzaprine. From what my doc tells me, it's more or less a muscle-relaxer. And it works. I still take my preferred migraine med (plain ol' Excedrin Migraine ~ nothing else works for me), too. But the Cyclo has REALLY made a difference.

Plus, since I'm on Pristiq and Wellbutrin for depression, the Cyclo doesn't interfere with my other meds like the other migraine meds seemed to (meaning, made the dizziness worse, confusion, etc).

I've not experienced any side effects with the Cyclo yet. But you have to take it when you KNOW you're not gonna drive for a while ~ the first 30-45 minutes, you're a bit on the sleepy-ish side.

------
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~
Connie in Panama City Beach, Florida :)

"And these children that you spit on, as they try to change their worlds, are immune to your consultations. They're quite aware of what they're going through" ~ David Bowie, "Changes"

http://www.imsewverycreative.blogspot.com

LouisaP
LouisaP
Intermediate
Minnesota USA
Member since 2/27/07
Posts: 414
Send Message

      



Date: 3/25/10 3:42 PM

In my younger days, I suffered hugely from migraines and this was in the days before Immitrex and Advil....

But the one wonderful thing about approaching 50 is that my migraines have nearly disappeared! From one a week (or more), to perhaps one a year, and not a debilitating migraine at that.

But when I did succumb, nothing but a dose of Demerol and two days to sleep it off would do the trick. So glad I'm past those days....

I feel for you. Migraines just suck. If you haven't had one, you have no idea how bad they make you feel all over; it's so much more than just a headache.

Doris W. in TN
star
Doris W. in TN  Friend of PR
Intermediate
Tennessee USA
Member since 2/9/04
Posts: 7905
Send Message

      



In reply to Jatman


Date: 3/25/10 3:45 PM

What works for me is an inexpensive generic something called butal-apap-caffeine and a dose of phenergan for the bad stomach that goes with it. I take it with coffee for the full caffeine effect, which really seems to help.

The doc's office once refilled with Zomig, it did nothing and I noticed it had aspartame, which can trigger migraines in some people.

Maripat
Maripat  Friend of PR
Advanced
Member since 10/11/08
Posts: 681
Send Message

      
thumbsup 1 member likes this.



Date: 3/25/10 3:52 PM

I used to get one every month, pre-period, and also when I went too long without eating (low blood sugar).
I go to an MD who is well versed in women's health and in natural supplements. My magnesium was low, but since I take supplements is now closer to normal. I also use a progesterone cream which is a natural hormone. I started out using one from the health food store which worked quite well. Since Feb., I use one that is an RX, compounded just for my system. I had my lipid profile done in Dec. and included estrogen/progesterone levels. I have not had any hot flashes since I don't remember when, and it's been at least 4 months since I've had a migraine. If you take supplements, quality is important. The brand I use is "pure" (no capital in their logo). They are free of allergens and my doc reads every label for fillers, quality, etc.
Sources you could check for more info include a book by Dr. Lee about estrogen dominance (can't remember the name) and info you can Google on magnesium deficiencies. Both are easy, non drug fixes that have changed this part of my life. Good luck, those things are horrendous.

------
"You are in charge of your own ride!"

LearningAlterations.com

SewVeryCreative

SewVeryCreative
Advanced
Florida USA
Member since 8/23/07
Posts: 2604
Send Message

      



In reply to Doris W. in TN


Date: 3/25/10 3:54 PM

Quote:
What works for me is an inexpensive generic something called butal-apap-caffeine and a dose of phenergan for the bad stomach that goes with it. I take it with coffee for the full caffeine effect, which really seems to help.


I tried that, too. That was one of the meds that would get me dizzy and confused!!! Does that ever happen to you?

I get Phenergan, too (except I get it under the generic name of Promethezane ~ spelling?). That stuff will knock you out for DAYS!!

------
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~
Connie in Panama City Beach, Florida :)

"And these children that you spit on, as they try to change their worlds, are immune to your consultations. They're quite aware of what they're going through" ~ David Bowie, "Changes"

http://www.imsewverycreative.blogspot.com

Sellwood sewer
Sellwood sewer
Intermediate
Oregon USA
Member since 2/13/06
Posts: 93
Send Message

      



Date: 3/25/10 3:58 PM

Immitrex has been my knight in shining armour.

Recently, for other health reasons, I gave up all coffee (caf AND decaf - oh how I miss it!) but I'm having even fewer migraines and with less severity. But they still crop up around my period in which case Immitrex is my best friend. Sorry it doesn't work for you.

goodworks1
star
goodworks1  Friend of PR
Advanced
Illinois USA
Member since 7/19/03
Posts: 3734
online now
Send Message

      



Date: 3/25/10 3:59 PM

I rarely have migraines now, but when I had them regularly I found that they often coincided with several particular parts of my menstrual cycle.

It took about 8 or 9 months of tracking symptoms on a chart, but was extremely helpful to me.

I was able to schedule around the worst ones in some cases. And was able to change my diet in advance which sometimes helped. And could start treatment right away because I recognized the early symptoms.

The things that helped the most in the long run were changes to diet, nutritional supplements, exercise levels, and last, but certainly not least, menopause.

Elaine

------
blog: goodworks1.wordpress.com

birdmcfarland
starstar
birdmcfarland
Intermediate
Pennsylvania USA
Member since 8/1/08
Posts: 960
Send Message

      



Date: 3/25/10 3:59 PM

I get them...just finished a 4-day one yesterday. I eliminated wine and caffeine from my diet. The caffeine is no problem, but the wine I miss dearly. Last saturday I had one small glass of wine and woke up with a raging migraine that lasted for 4 days.
I am now on imitrex which works well. I don't feel completely normal on it, but tired and groggy. I used to be on Zomig but when we changed insurance plans it cost me $10 a tablet. The Imitrex is considerably cheaper and works fine.
Have you tried eliminating things from your diet? The three big ones are booze, caffeine and cheese but many different things trigger them in other people.

Jatman
star
Jatman  Friend of PR
Intermediate
Michigan USA
Member since 6/26/06
Posts: 1310
Send Message

      



Date: 3/25/10 4:15 PM

Wow - thank you everyone! I would love to find a non-Rx solution but I've never been able to find anything OTC that even remotely worked. But maybe it's time to try that again. I've gotten migraines since I was a teenager and I am now approaching 50 (ugh). I have noticed a tie in with menstruation so there is definitely a hormonal factor but I have never been able to find a food trigger since I seem to randomly get them (except for the stress ones). I have noticed that the expense of Zomig is getting out of hand, too, which might be another sign that I need to switch meds.

Thank you all for the suggestions! I will check each of them out.

JT

Go to Page:
Please LOGIN or Join PatternReview

printable version Printable Version

* Advertising and soliciting is strictly prohibited on PatternReview.com. If you find a post which is not in agreement with our Terms and Conditions, please click on the Report Post button to report it. Miscellaneous >> Migraines....

 
adv. search»
pattern | machine | member
        
Online Class
Bust Adjustments
Bust Adjustments

Class Details

Online Class
Fun with Fitting - BODICE w Darts
Fun with Fitting - BODICE w Darts

Class Details

Paradiso Designs Tiny Handbag Pattern

Paradiso Designs Tiny Handbag Pattern

More Info
Sewing Workshop Riviera Shirt Pattern

Sewing Workshop Riviera Shirt Pattern

More Info

Conditions of Use | Posting Guidelines | Privacy Policy | Shipping Rates | Returns & Refunds | Contact Us | About | New To PR | Advertising

Copyright © 2014 PatternReview.com® , OSATech, Inc. All rights reserved.